Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 27, NWS Lincoln, IL

February 11, 2008Piatt County, Illinois

NWS Lincoln, IL issued this river flood warning at Feb 11, 2008, 11:11 AM CST for Piatt County, Illinois. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2008, 11:11 AM CST (17:11 UTC)
Expired
Feb 11, 2008, 5:27 PM CST
In force
6 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 13.44 ft at Feb 10, 2008, 11:00 AM CST.

actionminormoderate101214161802/1102/12
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 111711
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1111 AM CST MON FEB 11 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC147-120000-
/O.NEW.KILX.FL.W.0027.080211T1711Z-080212T0000Z/
/MNTI2.1.ER.000000T0000Z.080211T1215Z.080211T1800Z.NO/
1111 AM CST MON FEB 11 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER AT MONTICELLO.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1100 AM MONDAY THE STAGE WAS 13.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SANGAMON RIVER
 MONTICELLO        13  13.1 MON 11 AM   12.7   12.4   12.0



$$
1 follow-up statement
000 
WGUS83 KILX 112327
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
527 PM CST MON FEB 11 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC147-112357-
/O.CAN.KILX.FL.W.0027.000000T0000Z-080212T0000Z/
/MNTI2.1.ER.000000T0000Z.080211T1215Z.080211T1800Z.NO/
527 PM CST MON FEB 11 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SANGAMON RIVER AT MONTICELLO.
* AT  400 PM MONDAY THE STAGE WAS 12.9 FEET. 
* FELL BELOW FLOOD STAGE AT 1200 PM MONDAY.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.7 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SANGAMON RIVER
 MONTICELLO        13  12.9 MON 4 PM           12.7   12.4



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 11, 10:17 AM CST, 54 minutes earlier.

Area forecast discussion, Feb 11, 10:17 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1017 AM CST MON FEB 11 2008

.DISCUSSION...
ISSUED 1011 AM CST MON FEB 11 2008
HIGH PRESSURE RIDGE BEING ERODED OFF TO THE SW THIS MORNING. WAVE
IS MAKING ITS WAY THROUGH SRN MO...WITH SLEET...FREEZING
RAIN...AND THUNDER. THUNDER BEGINNING TO FALL APART AS UPPER LEVEL
SUPPORT DWINDLES. SCATTERED SNOW SHOWERS ACROSS CENTRAL ILLINOIS
IN ADVANCE OF THE MAIN EVENT LATER THIS EVENING. GOING FORECAST IS
MORE OR LESS OKAY WITH THE EXCEPTION OF HOW QUICKLY THE SNOW WAS
WIDESPREAD. ADJUSTED THE GRIDS FOR SNOW IN MOST LOCATIONS...WHICH
ALSO ELIMINATES MORNING WORDING. ZONE UPDATE OUT MOMENTARILY.

HJS
&&

.AVIATION...
ISSUED 551 AM CST MON FEB 11 2008

A BRIEF BAND OF LIGHT SNOW WAS FALLING AT PIA, BMI AND CMI SITES.
MOST OF THE SNOW WILL BE DONE BY 13-14Z WITH LINGERING FLURRIES
THROUGH 15Z. THE NEXT ROUND OF SNOW WILL COME THIS EVENING AND
LAST MOST OF THE NIGHT. LATE THIS AFTERNOON THERE COULD BE SOME
LIGHT SNOW TO START WITH SO HAVE A PROB30 FOR THAT. ALL SITES THIS
MORNING WILL HAVE VFR CONDITIONS BUT WHEN THE SNOW ARRIVES THIS
EVENING AND OVERNIGHT...AVIATION CATEGORIES WILL DROP TI IFR. DO
NOT EXPECT ANYTHING LOWER THAN THAT RIGHT NOW...BUT THIS MAY
CHANGE AS TIME GETS CLOSER. WINDS WILL SWITCH TO EASTERLY AND
REMAIN THAT WAY THROUGH TOMORROW MORNING.

AUTEN
&&

.PREV DISCUSSION...
ISSUED 345 AM CST MON FEB 11 2008

SHORT TERM...TODAY THROUGH WEDNESDAY.
ANOTHER COLD MORNING ON TAP ACROSS THE CWA...BUT AT LEAST THE
WIND CHILL FACTOR WILL NOT BE AS MUCH OF AN ISSUE. PLENTY OF MID
LEVEL CLOUD COVER HAS OVERSPREAD THE AREA OVERNIGHT... AND CLOUDS
WILL BE SLOWLY INCREASING THROUGH THE AFTERNOON. THIS WILL HELP
LIMIT THE AMOUNT OF SFC HEATING... KEEPING TEMPS CAPPED IN THE
TEENS ALONG I-74... MAYBE EEKING OUT A 20 DOWN TO I-72... AND
LOWER TO MIDDLE 20S AT BEST FARTHER SOUTH.

LOTS OF MID-LEVEL VIRGA ON RADAR AS WELL... WITH A FEW FLURRIES
AND SNOW SHOWERS REPORTED OVER IOWA EARLY THIS MORNING. GFS/GEM
REGIONAL AND LOCAL WRF ARW RUNS DO SPREAD SOME LIGHT QPF ACROSS
THE NORTH LATER THIS MORNING... BUT THIS MAY BE OVER DONE. IT IS A
VERY SUBTLE FEATURE. NOT REALLY SEEING ANY WARM ADVECTION PER
LOW/MID LEVEL PROFILER AND VAD WINDS. MODELS SUGGEST WEAK PVA
ASSOCIATED WITH A VERY SUBTLE DISTURBANCE... WHICH CAN JUST BARELY
BE SEEN IN WATER VAPOR IMAGERY MOVING ACROSS SE MN/SOUTHERN WISC
AT THIS TIME.

ISENTROPIC LIFT WILL BEGIN TO INCREASE BY MIDDAY AS LOW LEVEL
WINDS BACK ACROSS IOWA IN RESPONSE TO APPROACHING MAIN SHORTWAVE.
STEEPEST ASCENT WILL REMAIN ALONG/NORTH OF I-80... MORE OR LESS
COINCIDENT WITH ARCTIC FRONT AT 850 MB. WE WILL HAVE A LOT OF DRY
AIR TO WORK AGAINST IN THE LOW LEVELS... AND ESE SFC FLOW WILL
KEEP SUPPLYING THE DRIER AIR AS WELL. THINK SNOW WILL FOR THE MOST
PART HOLD OFF UNTIL AFTER 21Z... BUT KEPT THE GRIDS BROKEN INTO 6
HOUR INCREMENTS. QPF/SNOWFALL TOTALS WERE KEPT BELOW A HALF INCH
THIS AFTERNOON.

AS MENTIONED YESTERDAY... THERE WILL BE THREE MECHANISMS FOR LIFT
AT WORK THROUGH THE EVOLUTION OF THIS SYSTEM. INITIALLY THE BROAD
WARM ADVECTION THIS AFTERNOON... PRIMARILY AN ISSUE ALONG AND
NORTH OF I-74... BUT MOSTLY FOCUSED NORTH OF THE CWA. SECOND AREA
WILL BE LOW LEVEL WARM/MOIST ADVECTION AND OVERRUNNING AHEAD OF
DEVELOPING SFC LOW OVER THE PLAINS... FOCUSED ALONG AND JUST NORTH
OF THE DEVELOPING WARM FRONT WHICH WILL SHARPEN UP JUST SOUTH OF
THE OHIO RIVER. FINALLY... THE PARENT SHORTWAVE TROUGH WILL SWING
ACROSS NORTHERN ILLINOIS LATE TONIGHT... BRINGING A BRIEF PERIOD
OF ENHANCED LIFT ACROSS THE NORTHERN HALF OF THE CWA... PRIMARILY
IN THE MIDNIGHT TO 6 AM TIME FRAME FROM WEST TO EAST.

ACROSS THE NORTH... GENERALLY LOOKING AT LIGHT SNOW ASSOCIATED
WITH THE BROAD WAA AND A BRIEF PERIOD OF MODERATE SNOW POSSIBLE AS
THE TROUGH SWINGS THROUGH... BUT IT WILL BE SPOTTY. BEST SNOW
AMOUNTS WILL BE TO THE NORTH OF OUR CWA... WHERE WAA ALONG/NORTH
OF ARCTIC FRONT WILL BE BEST COUPLED WITH PVA ASSOCIATED WITH THE
TROUGH PUSHING THROUGH. BASICALLY LOOKING AT 1-2 INCHES NORTH OF
I-72. WITH THE DRY AIR IN PLACE... THE FLUFF FACTOR WILL PLAY MORE
OF A ROLE THE FARTHER NORTH YOU GO. COULD SEE 15-1 TO 20-1
SNOW/LIQ RATIOS ALONG/NORTH OF I-74. CANNOT COMPLETELY OUTRULE
SEEING A 3 INCH MOUNT SOMEWHERE IN THE FAR NORTH CWA. WILL STILL
FORGO ANY HEADLINES IN THAT NECK OF THE WOODS DUE TO THE
RELATIVELY LOW CONFIDENCE IN REACHING 3 INCHES AND THE LATE NIGHT
TIMING. SINCE IT WOULD BE AT THE NUISANCE END OF THE SCALE IN
TERMS OF IMPACTS... DAY OR EVENING SHIFT COULD READILY ISSUE A
SHORTER FUSE ADVISORY IF ACCUMULATIONS LOOK TO BE A LITTLE HIGHER.

FARTHER SOUTH... GENERALLY LOOKING AT 2 TO 5 INCHES ACROSS THE
FORMER WINTER STORM WATCH AREA...WHICH HAS BEEN CONVERTED TO A
WINTER WX ADVISORY. AS MENTIONED YESTERDAY... WE WILL LIKELY SEE
A VERY THIN BAND WITH THE HIGHEST QPF JUST NORTH OF THE SFC WARM
FRONT... AND WARNING CRITERIA SNOW MAY OCCUR JUST TO THE SOUTH OF
OUR CWA. SNOW AMOUNTS WILL RAMP UP QUICKLY THE FARTHER SOUTH ONE
GOES FROM I-70... WITH 3-5 INCH AMOUNTS LIKELY ALONG THE CLAY-
RICHLAND- LAWRENCE STRETCH OF COUNTIES. LOWER SNOW RATIOS IN THIS
AREA WILL HELP KEEP THE SNOWFALL AMOUNTS BELOW CRITERIA... BUT IT
WILL BE VERY CLOSE. COULD SEE SOME EARLY MIXING WITH SLEET GIVEN
THE DRY AIRMASS FOR ALL LOCATIONS IN THE ADVISORY AREA. FORECAST
SOUNDINGS FROM THE NAM AND GEM-REGIONAL SUGGEST LOW LEVELS MAY
RISE ABOVE 0 C BRIEFLY LATER TONIGHT AS WELL... AND THIS IS
REFLECTED IN SREF PROBABILITIES AS WELL. TEMP PROFILE SHOULD
REMAIN WELL BELOW 2C... SO FZRA THREAT LOOKS TO NO LONGER BE A
THREAT THIS FAR NORTH.

FORECAST IS ISSUED WITH RATHER SURGICAL PRECISION... BUT ALL
MESOSCALE GUIDANCE SUGGESTS BAND OF HIGHEST QPF WILL REMAIN JUST
SOUTH OF CWA. 00Z GFS WAS A LITTLE BIZARRE IN SPREADING HIGHER
QPF AMOUNTS FAR NORTH OF THE WARM FRONT. COULD NOT QUITE DIAGNOSE
WHAT THE CAUSE OF IT WAS... BUT WITH NAM / GEM-REG / NCEP 4KM
WRFS... LOCAL ARW RUNS AND 21Z SREF ALL SOLIDLY AGAINST THE GFS...
FEEL PRETTY CONFIDENT IN RULING IT OUT. WE ARE ALSO IN THE
TIMEFRAME WHERE MESOSCALE MODELS TEND TO OUT PERFORM THE GFS.
FARTHER OUT IN TIME... THE MESO MODELS... THE NAM ESPECIALLY...
CAN TEND TO DO SOME ODD THINGS... LIKELY TO DUE AMPLIFICATION OF
NOISE IN TIME SINCE THE OBS INITIALIZING THE MODEL DO NOT NEARLY
FIT THE MODELS RESOLUTION.

ALTHOUGH THE TENDENCY THIS WINTER HAS BEEN FOR THE MODELS TO KEEP
SFC LOW TRACKS TOO FAR TO THE SOUTH... THINK THIS IS A SLIGHTLY
DIFFERENT ANIMAL CONSIDERING THIS SYSTEM WILL BE MUCH LESS MATURE
THAN OUR EARLIER WINTER STORMS.

ANY LINGERING SNOW SHOULD PUSH OUT BY MIDDAY TUESDAY... WITH LOW
CLOUDS LIKELY TO HANG AROUND FOR A WHILE. COULD SHAKE OUT SOME
FLURRIES THROUGH TUE AFTERNOON ESPECIALLY ACROSS THE NORTH.

WEDNESDAY CONTINUES TO LOOK DRY.

LONG TERM...THURSDAY THROUGH FRIDAY.
ECMWF HAS TRENDED CLOSER TO WHAT THE GFS/UKMET/GEM GLOBAL WERE
SHOWING YESTERDAY IN TERMS OF THE SPEED OF THE POLAR VORTEX OVER
NORTHERN ONTARIO THROUGH MIDWEEK. GENERALLY VERY GOOD AGREEMENT
NOW BETWEEN THE 00Z GFS/GEM GLOBAL/ECMWF WITH THE OVERALL PATTERN
THROUGH THE NEXT 5-7 DAYS. COLD FRONTAL PASSAGE LATE THURSDAY
COULD RESULT IN SOME RAIN SHOWERS CHANGING TO SNOW SHOWERS... BUT
SYSTEM WILL BE RATHER WEAK AND MOISTURE STARVED... WITH BEST
DYNAMICS RIDING TO OUR NORTH. MODELS PINCH OFF A CLOSED H5 LOW
OVER THE DESERT SOUTHWEST BY THE END OF THE WEEK. THE BIGGER
FORECAST ISSUE IN THE LONGER RANGE WILL BE THE TIMING AND TRACK OF
THIS SYSTEM AS IT EJECTS NORTHEASTWARD. SO FAR... THE MODELS KEEP
THE FOCUS OF THIS STRONG SYSTEM OFF TO THE SOUTH OF THE OHIO
VALLEY AS IT SWINGS BY SUNDAY... BUT IF WE REMEMBER OUR TRENDS
THIS WINTER... THIS CERTAINLY COULD CHANGE

HARDIMAN

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 9 AM CST
TUESDAY FOR ILZ056-057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Feb 11, 6:07 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
607 AM CST MON FEB 11 2008

ILZ027>031-036>038-040>055-121200-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-VERMILION-WOODFORD-
607 AM CST MON FEB 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WEATHER SYSTEM ACROSS THE NORTHERN PLAINS AND A WARM FRONT TO
THE SOUTH WILL COMBINE TO BRING SNOW TO THE AREA BEGINNING LATE
THIS AFTERNOON. 1 TO 3 INCHES OF SNOW CAN BE EXPECTED ACROSS THE
REGION THROUGH TONIGHT.

IN ADDITION...RECENT HEAVY RAINS AND RAPID SNOW MELT HAVE CAUSED HIGH WATER
LEVELS ON MANY AREA RIVERS AND STREAMS. FLOODING IS OCCURRING IN
MANY AREAS AS A RESULT. MONITOR RIVER WARNINGS AND STATEMENTS FOR
THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TWO MORE WEATHER SYSTEMS WILL AFFECT THE AREA THROUGH THE PERIOD.
THE FIRST ONE WILL BRING A CHANCE OF SNOW AND RAIN FOR THURSDAY
NIGHT. THE SECOND SYSTEM ANOTHER CHANCE OF SNOW AND RAIN TO THE
REGION FOR SATURDAY AND SATURDAY NIGHT.

FLOODING WILL PERSIST ALONG MANY AREA RIVERS...CREEKS...AND
STREAMS OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ056-057-061>063-066>068-071>073-121200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-SHELBY-
607 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT SETTING UP SOUTH OF THE AREA WILL PROVIDE THE FOCUS
FOR A PERIOD OF SNOWFALL FOR LATE THIS AFTERNOON AND THROUGH
TONIGHT. THE PRECIPITATION COULD BEGIN AS A MIX OF SLEET AND
SNOW...BUT WILL CHANGE OVER TO ALL SNOW DURING THE EVENING HOURS.
THE HIGHEST SNOWFALL IS EXPECTED SOUTH OF I-70 WHERE 3 TO 5 INCHES
IS POSSIBLE BY TUESDAY MORNING.

IN ADDITION...RECENT HEAVY RAINS AND RAPID SNOW MELT HAVE CAUSED HIGH WATER
LEVELS ON MANY AREA RIVERS AND STREAMS. FLOODING IS OCCURRING IN
MANY AREAS AS A RESULT. MONITOR RIVER WARNINGS AND STATEMENTS FOR
THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TWO MORE WEATHER SYSTEMS WILL AFFECT THE AREA THROUGH THE PERIOD.
THE FIRST ONE WILL BRING A CHANCE OF SNOW AND RAIN FOR THURSDAY
NIGHT. THE SECOND SYSTEM ANOTHER CHANCE OF SNOW AND RAIN TO THE
REGION FOR SATURDAY AND SATURDAY NIGHT.

FLOODING WILL PERSIST ALONG MANY AREA RIVERS...CREEKS...AND
STREAMS OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:01 AM CSTWinter Weather AdvisoryILXClark, Clay, Coles, Crawford, Cumberland, Edgar and 5 more29 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.